# SDR C2XA09IA179

- Difficulty date: July 15, 2009
- Submitted: July 16, 2009
- Operation: Air carrier
- Aircraft: N14977
- Make and model: Emb EMB-145LR
- Aircraft serial: 145175
- Aircraft time: 23,489 hours, 17,368 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: BR900022
- Condition: Malfunctioned
- Location: Cabin
- Stage of operation: IN
- How discovered: C
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

IAH - FLIGHT 3030 - DURING PREFLIGHT INSPECTION THE CREW REPORTED THAT APPROXIMATELY 5 MINUTES AFTER CONNECTING GROUND POWER, SMOKE WAS WITNESSED COMING FROM THE TOP OF THE GALLEY.  MAINTENANCE PLACED THE GALLEY LIGHTING ON NEF-GL-01, AND THE AIRCRAFT WAS APPROVED FOR RETURN TO SERVICE.  LATER THAT DAY THE AIRCRAFT RETURNED TO IAH WHERE MAINTENANCE REMOVED AND REPLACED THE LIGHTING BALLASTS ABOVE THE GALLEY CEILING, OPERATIONALLY TESTED WITH NO DEFECTS, AND THE AIRCRAFT WAS APPROVED FOR RETURN TO SERVICE.
